MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; JMS SYSLOC MINI A.V. FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; JMS SYSLOC MINI A.V. FISTULA NEEDLE SET
Model Number 864-1500-33
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the outcome details surrounding the adverse event that precipitated medical intervention on patient that included transport to the emergency department via emergency medical services as patient had an estimated blood loss of 200-300 ml and was given 1500ml normal saline.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by initial reporter, there was no abnormality on the needle set.The internal investigation into suspected cause of loose connection had shown that it was either not fastened tight enough from start of the treatment, patient movement or a combination of both.From the product pamphlet, instruction for use (ifu) that accompanies the device, end-user is cautioned to firmly join the connectors to each other.All connections must be checked carefully prior to and during the first minutes of operation.During treatment, connections must be visually inspected periodically to detect leaks and avoid blood loss.(b)(4).
 
Event or Problem Description
Dated (b)(6) 2017, jmss had received a medwatch document (#(b)(4)) from (b)(6) regarding this incident.The outpatient dialysis facility notified us of blood loss due to disconnection of fistula needle from blood line at luer connection.Patient care technician (pct) whom performed the fistula needle connection from fistula needle to bloodline found no abnormalities during the connection.There is neither lubricant nor disinfectant used at the connection portion prior to use.There is no visible or obvious defect on the avf set observed prior to use.Facility administrator (fa) said the pct was not far away and the connection was visible during treatment.Pct did not see blood leakage until 3.5 hours as pct's view to the patient was from the right side and everything appeared to be fine until she looked closer under the chair.During the blood leakage around 3.5 hours into scheduled 4 hours dialysis treatment, there was nothing out of ordinary observed until approximately 200-300ml of blood found under patient's chair.Hemodialysis staff reported the connection between venous bloodline and venous fistula needle was loose.The treatment was stopped after the remaining blood in the machine was returned to patient's arterial vein.There was about a 2 hour gap in time as they were waiting for physician's instructions to administer saline bolus before calling emergency medical services (ems) to transfer the patient by ambulance to emergency room.Fa mentioned the patient was not moving a lot and was alert during treatment but patient was observed using mobile device with both hands until 3.5 hours into scheduled 4 hours treatment.There was no cross-threading observed in the connection.Patient was noted to be alert, oriented and stated he felt fine when assessed by registered nurse (rn).Connection became loose was possibly not tight enough together with patient's movement.Physician was notified and orders were given to administrate 1500ml normal saline to the patient.Ems was notified and patient was transported to the hospital.Fa has training records specifically to each product.Pct had almost 9 months of continuous use in sysloc mini with records shown from (b)(6) 2017.Patient was not admitted to the hospital.Dated (b)(6) 2017, patient returned for his scheduled hemodialysis treatment.

Brand Name
SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS SYSLOC MINI A.V. FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore, 56962 0
SN  569620
MDR Report Key7132853
Report Number3002807350-2017-00008
Device Sequence Number11154889
Product Code FIE
UDI-Device Identifier08888483005567
UDI-Public08888483005567
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/22/2017
Report Date (Section F) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/03/2022
Device Model Number864-1500-33
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2017
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age34 YR
Patient Weight67